EconPapers    
Economics at your fingertips  
 

Comparisons of numerical solution methods for differential equations with discontinuous coefficients

Bigyani Das, Stanly Steinberg, Danjie Zhang and Thomas Robey

Mathematics and Computers in Simulation (MATCOM), 1994, vol. 36, issue 1, 57-75

Abstract: There are many important physical systems that can be modeled using differential equations with discontinuous coefficients. If such problems are approximated numerically, then the usual analysis of accuracy fails because of the discontinuities. Eight different approximations to a one-dimensional steady-state boundary-value problem for a general symmetric second-order ordinary differential equation with discontinuous leading coefficient are studied in this paper. Two modeling situations with a single discontinuity are considered: (1) the discontinuity can be located accurately relative to the grid spacing; and (2) the discontinuity is at some random point in a grid interval.

Date: 1994
References: View complete reference list from CitEc
Citations:

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/0378475494900485
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:matcom:v:36:y:1994:i:1:p:57-75

DOI: 10.1016/0378-4754(94)90048-5

Access Statistics for this article

Mathematics and Computers in Simulation (MATCOM) is currently edited by Robert Beauwens

More articles in Mathematics and Computers in Simulation (MATCOM) from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:matcom:v:36:y:1994:i:1:p:57-75